Alert archive / Ohio / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 1, NWS Cleveland, OH

April 7, 20106 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Apr 7, 2010, 8:47 PM EDT for 6 counties in Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2010, 8:47 PM EDT (00:47 UTC)
Expired
Apr 7, 2010, 9:30 PM EDT
In force
43 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Hancock County, OH, Lucas County, OH, Ottawa County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH

The radar

The Cleveland radar (KCLE), 114 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 9:15 PM EDTTSTM WND DMGMccomb, OHTREES WERE DOWNED. A RESIDENTIAL PROPANE TANK WAS ROLLED OVER. GARAGE DOORS WERE BLOWN IN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2010-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2010-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WUUS51 KCLE 080047
SVRCLE
OHC063-095-123-143-147-173-080130-
/O.NEW.KCLE.SV.W.0001.100408T0047Z-100408T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
847 PM EDT WED APR 7 2010

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HANCOCK COUNTY IN NORTHWEST OHIO
  LUCAS COUNTY IN NORTHWEST OHIO
  OTTAWA COUNTY IN NORTHWEST OHIO
  SANDUSKY COUNTY IN NORTHWEST OHIO
  NORTHERN SENECA COUNTY IN NORTHWEST OHIO
  WOOD COUNTY IN NORTHWEST OHIO

* UNTIL 930 PM EDT

* AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF CUSTAR...AND
  WAS MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOWLING GREEN...
  WOODVILLE...
  ELMORE...
  GIBSONBURG...
  GENOA...
  FREMONT...
  OAK HARBOR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4160 8388 4172 8332 4165 8322 4164 8317
      4175 8310 4174 8309 4164 8316 4162 8309
      4157 8304 4154 8298 4148 8296 4146 8297
      4144 8294 4110 8285 4105 8388
TIME...MOT...LOC 0047Z 256DEG 57KT 4133 8387

$$

KOSARIK
1 follow-up statement
604 
WWUS51 KCLE 080115
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
915 PM EDT WED APR 7 2010

OHC063-095-123-143-147-173-080130-
/O.CON.KCLE.SV.W.0001.000000T0000Z-100408T0130Z/
HANCOCK OH-SENECA OH-SANDUSKY OH-WOOD OH-LUCAS OH-OTTAWA OH-
915 PM EDT WED APR 7 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR OTTAWA...CENTRAL LUCAS...WOOD...SANDUSKY...NORTHERN SENECA AND
NORTHERN HANCOCK COUNTIES...

AT 907 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOWLING GREEN...MOVING
EAST AT 45 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
PEMBERVILLE...WOODVILLE...GIBSONBURG...ELMORE...LINDSEY AND HELENA.

LAT...LON 4163 8375 4172 8332 4165 8322 4164 8317
      4175 8310 4174 8309 4164 8316 4162 8309
      4157 8304 4154 8298 4148 8296 4146 8297
      4144 8294 4110 8285 4105 8382
TIME...MOT...LOC 0115Z 259DEG 38KT 4140 8352

$$

WILLARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 7:35 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 7, 7:35 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
735 PM EDT WED APR 7 2010

.SYNOPSIS...
SURFACE LOW PRESSURE LOCATED OVER WESTERN ILLINOIS WILL SLOWLY
TRACK NORTHEAST ACROSS ONTARIO INTO QUEBEC BY FRIDAY. A COLD FRONT
WILL SLIDE ACROSS THE REGION TONIGHT INTO THURSDAY. HIGH PRESSURE
WILL RETURN TO THE REGION BY SATURDAY AND PERSIST INTO THE
WEEKEND. A WEAK FRONTAL BOUNDARY MAY LAY ACROSS THE REGION FROM
SUNDAY INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
STATIONARY BOUNDARY REMAINS THE SOUTH SHORE OF LAKE ERIE TO LOW
PRESSURE LOCATED OVER WESTERN ILLINOIS. THIS AREA OF LOW PRESSURE
WILL TRACK NORTHEAST ALONG THIS BOUNDARY WITH A COLD FRONT LOCATED
SOUTH IT. THIS COLD FRONT WILL BE SLOW TO MOVE EASTWARD BUT SHOULD
MOVE INTO AT LEAST WESTERN OHIO TONIGHT. SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO SPREAD FROM WEST TO EAST ACROSS THE REGION TONIGHT.

STILL SOME CONCERN THAT THERE COULD BE A FEW STRONGER THUNDERSTORMS
ACROSS WESTERN OHIO THIS EVENING. AS THE REGION LOSSES THE HEAT OF
THE DAY WE SHOULD SEE THIS THREAT DECREASE OVERNIGHT. HOWEVER THE
THREAT OF A STRONGER THUNDERSTORM WILL BE POSSIBLE ALONG THE
FRONT AS IT MOVES EASTWARD. WILL CONTINUE THIS MENTION IN THE HWO.

RAIN ACROSS THE AREA SHOULD PROVIDE FOR COOLER TEMPERATURES
TONIGHT WITH MOST LOCATIONS IN THE 50S.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
COLD FRONT WILL SLOWLY MOVE ACROSS THE REMAINDER OF THE REGION ON
THURSDAY WITH SHOWERS AND A FEW RUMBLES OF THUNDER AHEAD OF THE
FRONT. IN THE WAKE OF THE FRONT SHOWERS WILL CONTINUE WITH SOME
ENHANCEMENT POSSIBLE OFF OF LAKE ERIE AS TEMPERATURES CONTINUE TO
FALL THROUGH THE DAY. HIGHS THURSDAY WILL BE EARLY THEN FALL INTO
THE 40S AT MOST LOCATIONS. THE LAKE EFFECT RAIN SHOWERS...MAYBE A FEW
SHOW SHOWERS....WILL BE POSSIBLE INTO FRIDAY NIGHT. ANY SNOW
SHOULD ONLY MIX WITH THE RAIN AT TIMES. THE VERY WARM TEMPERATURES
THE LAST FEW DAYS HAS WARMED THE GROUND WHICH SHOULD KEEP ANY
ACCUMULATIONS FROM OCCURRING.

IT WILL FEEL MUCH COLDER THURSDAY THROUGH INTO FRIDAY AS THE UPPER
LEVEL LOW PASSES. HIGHS ON FRIDAY SHOULD DIP BELOW SEASONAL
AVERAGES WHICH ARE NOW IN THE MIDDLE 50S. LOWS THURSDAY NIGHT AND
FRIDAY NIGHT WILL RETURN TO SEASONAL LEVELS. WINDS LOOK TO STAY UP
ENOUGH THURSDAY NIGHT TO LIMIT THE FROST THREAT BUT BY FRIDAY
NIGHT LIGHTER WINDS AND PARTLY CLOUDY SKIES SHOULD LEAD TO AT
LEAST SOME PATCHY FROST.

HIGH PRESSURE WILL TAKE BACK CONTROL OF THE WEATHER ACROSS
NORTHERN OH AND NW PA INTO SATURDAY. WITH MORE SUNSHINE AND A
RETURN TO SOUTHERLY WINDS SHOULD ASSIST IN A RETURN TO HIGHS IN
THE MID 50S TO LOWER 60S.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
WEAK FRONTAL BOUNDARY WILL BE ACROSS A PORTION OF THE AREA ON
SUNDAY AND COULD GENERATE A FEW SHOWERS...MAYBE A THUNDERSTORM.

MODELS TRYING TO INDICATE WEAK FRONTAL BOUNDARY ACROSS THE AREA ON
MONDAY THAT WILL LIFT AWAY FROM THE AREA BY TUESDAY AS STRONG UPPER
RIDGING BECOMES ESTABLISHED OVER THE AREA. FOR NOW LEFT SLGT CHC
POPS FOR MONDAY ESPECIALLY ACROSS NE OH AND NW PA WITH THE FRONTAL
BOUNDARY...BUT BEYOND THAT THROUGH THE END OF THE PERIOD HIGH
PRESSURE WILL DOMINATE. WITH PLENTY OF SUNSHINE AND RIDGING LEANED A
BIT TOWARDS WARMER SIDE OF GUIDANCE FOR TEMPERATURES.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
COMPLICATED FORECAST. SLOW MOVING FRONT WITH LINE OF
SHOWERS/THUNDERSTORMS ACROSS IND. TIMING DIFFICULT WITH WAVES OF
LOW PRESSURE RIDING THE FRONT AND SLOWING ITS EASTWARD PROGRESS.
HAVE BLENDED RADAR TRENDS WITH MODEL FORECASTS FOR TIMING. IFR IN
TS FIRST FOR TOL/FDY...TOWARD MIDNIGHT FOR CLE/MFD...AND OVERNIGHT
FURTHER EAST. OVERALL TREND WILL BE FOR WEAKENING STORMS AND HAVE
ONLY INCLUDED A CB IN CAK/YNG WITH LOWER CONFIDENCE OFF OCCURRENCE
AND TIMING. COLD FRONT TO MOVE THROUGH DURING THE DAYLIGHT HOURS
THURSDAY. WITH LOW CENTER NEARING TOL...HAVE BROUGHT CEILINGS DOWN
TO IFR FOR A PERIOD OF TIME TONIGHT. ALL OTHERS DROP TO
MVFR...WITH TEMPORARY IFR IN SHRA/TS. WIND SHIFT WITH FRONT WILL
GO FROM 220 TO 250. SOME GUSTS THURSDAY...MOST LIKELY WEST.

.OUTLOOK...NON VFR THROUGH THE DAY INTO THURSDAY NIGHT...THEN
MAINLY VFR THROUGH WEEKEND.

&&

.MARINE...
WINDS ARE NOT AS STRONG TODAY AS THEY WERE YESTERDAY AND SHOULD
DIMINISH EVEN MORE THIS EVENING AHEAD OF AN APPROACHING COLD FRONT.
HAVE HAD TO SLOW THE TIMING OF THE FRONT DOWN SOME MORE.  IT NOW
APPEARS THAT FRONT WON'T CLEAR THE LAKE TILL SOMETIME EARLY THURSDAY
AFTERNOON.  THERE SHOULD BE SOME SHOWERS AND STORMS AHEAD OF THE
FRONT OVERNIGHT AND THURSDAY MORNING.  WINDS BEHIND THE FRONT WILL
START OUT SW BUT SHOULD GO TO WEST TOMORROW AFTERNOON.  SPEEDS WILL
INCREASE DURING THE AFTERNOON AND MOST OF THE NEARSHORE WILL SEE
LEGITIMATE SMALL CRAFT CONDITIONS.  SPEEDS WILL BEGIN TO SLOWLY
DIMINISH LATE THURSDAY NIGHT AND FRIDAY.  ON SATURDAY A SURFACE
RIDGE WILL MOVE EAST ACROSS THE LAKE WITH THE FLOW AGAIN BECOMING
SW.  SW FLOW LESS THAN 15 KNOTS WILL THEN CONTINUE INTO SUNDAY.  AT
THAT POINT THE MODELS BEGIN TO SHOW SOME DIFFERENCES.  THERE IS SOME
SUGGESTION THAT ANOTHER HIGH WILL BUILD OVER THE REGION FROM THE
NORTH FOR THE START OF NEXT WEEK.  THIS WILL CAUSE THE FLOW TO
BECOME LIGHT E TO NE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MULLEN
NEAR TERM...MULLEN
SHORT TERM...MULLEN
LONG TERM...ABE
AVIATION...OUDEMAN
MARINE...KUBINA
Hazardous weather outlook, Apr 7, 3:48 PM EDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
348 PM EDT WED APR 7 2010

OHZ003-006>011-017>020-027>031-036>038-047-082000-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-MORROW-
HOLMES-KNOX-
348 PM EDT WED APR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL MOVE INTO NORTHWESTERN OHIO THIS EVENING AND
WILL GRADUALLY SPREAD EASTWARD INTO THE OVERNIGHT. SOME OF THESE
THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ012>014-021>023-032-033-089-PAZ001>003-082000-
LAKE-GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
348 PM EDT WED APR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-082000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
348 PM EDT WED APR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 9:05 PM EDTAreal Flood WarningCLELucas4 hr
Apr 7, 9:31 PM EDTSevere Thunderstorm WarningCLEErie, Hancock, Huron, Lucas, Ottawa, Sandusky and 2 more44 min
Apr 8, 3:37 AM EDTSmall Craft AdvisoryCLE42 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.